Help!! It’s Advil!! (I think)

by Lauren | Celiac Teen on May 11, 2008

[UPDATE:] Advil was not the cause of this. Advil is Gluten Free, and this was a coincidence. I’ve had the same experience without any Advil involved.

Ahhh! This morning I had my thyroid medication, as always at 8 am, then, after lying in bed half-sleeping for an hour with a headache, I had some Advil to get rid of it. Then, at 10, just after staring to eat my breakfast, I got this awful pain. My stomach was bugging me, and I got horrible pains in the low part of the middle of my back. It was piercing shooting pains. Then I started to get all hot and sweaty just all of a sudden. Just my luck, my Mom had just left. I called her, then lay down. My back was killing me. 5-10 minutes later, when Mom got home, I was feeling much better, my stomach wasn’t bugging me anymore, I wasn’t too warm anymore, and the pain in my mid-lower back was just an ache.

None of this made sense to me, it still doesn’t really. Mom and I talked about it trying to figure out what in the world had happened. I remembered from my endoscopy that I couldn’t have Advil for 10 days before, because it could make your stomach bleed… I wondered if the Advil on an empty stomach had made my stomach bleed, making my kidneys work or spasm (I don’t know the connection, but Mom said that the area in my back that was bugging me was where my kidneys were), then the food that was making its way to my stomach made it work, which made my stomach stop hurting, then my kidneys stopped spasming because they were done. I really don’t know, that’s just a guess.

Anyways, if anyone knows what could have happened, I’d love to know!
Related Posts with Thumbnails
Share

{ 1 comment… read it below or add one }

Juliet April 13, 2010 at 5:05 pm

Hi Lauren – I am a twentysomething in the United States, also with celiac. I just found your blog and will be a loyal reader (as much as I can be) :) I know that my stomach can be sensitive to meds, particularly when empty. I think advil is gluten-free… if you have Naproxin Sodium up there (Aleve is the brand name) I have found that is easier on my stomach than a lot of other meds (and works!). Take care – I don’t know if you do much cooking but I can send you recipes if you like. Hang in there – I know what you’re going through and you’ll be OK!

Leave a Comment

This blog is kept spam free by WP-SpamFree.

Previous post:

Next post: